Alert archive / Alabama / Hurricane Watches in 2016
Hurricane Watch 1, NWS Mobile, AL
NWS Mobile, AL issued this hurricane watch at Aug 31, 2016, 4:55 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2016, 4:55 PM CDT (21:55 UTC)
- Expired
- Sep 1, 2016, 10:51 AM CDT
- In force
- 18 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
607 WHUS74 KMOB 312155 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 455 PM CDT WED AUG 31 2016 ...TROPICAL STORM WARNING IN EFFECT FOR THE WESTERN FLORIDA WATERS OUT 60 NM... ...TROPICAL STORM WARNING AND HURRICANE WATCH IN EFFECT FOR CHOCTAWHATCHEE BAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY FOR THE ALABAMA WATERS OUT 60 NM... .TROPICAL STORM HERMINE OVER THE SOUTH CENTRAL GULF WILL HEAD NORTHEASTWARD TOWARDS THE FLORIDA BIG BEND AREA THROUGH THURSDAY EVENING, THEN CONTINUE AWAY FROM THE MARINE AREA THROUGH FRIDAY. MODERATE EASTERLY WINDS, STRONGER WELL OFFSHORE, WILL INCREASE THROUGH THURSDAY THEN BECOME MORE NORTHERLY THURSDAY NIGHT. STRONGER WINDS ARE POSSIBLE IF THE TRACK OF HERMINE SHIFTS FURTHER TO THE WEST...ESPECIALLY EAST OF PENSACOLA. GMZ675-010600- /O.NEW.KMOB.TR.W.1009.160831T2155Z-000000T0000Z/ /O.CAN.KMOB.SC.Y.0043.160901T0600Z-160902T0000Z/ WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 455 PM CDT WED AUG 31 2016 ...TROPICAL STORM WARNING IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A TROPICAL STORM WARNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...EAST WINDS INCREASING TO 20 TO 30 KNOTS WITH GUSTS TO TROPICAL STORM FORCE THURSDAY BECOMING NORTHEAST THURSDAY NIGHT. * WAVES/SEAS...BUILDING TO 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$ GMZ635-010600- /O.NEW.KMOB.TR.W.1009.160831T2155Z-000000T0000Z/ /O.NEW.KMOB.HU.A.0001.160831T2155Z-000000T0000Z/ CHOCTAWHATCHEE BAY- 455 PM CDT WED AUG 31 2016 ...TROPICAL STORM WARNING IN EFFECT... ...HURRICANE WATCH IN EFFECT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A TROPICAL STORM WARNING. A HURRICANE WATCH HAS ALSO BEEN ISSUED. * WINDS...EASTERLY WINDS INCREASING TO 20 TO 30 KNOTS WITH GUSTS TO TROPICAL STORM FORCE THURSDAY...BECOMING NORTHEAST TO NORTH THURSDAY NIGHT AND FRIDAY MORNING. HIGHER WINDS ARE POSSIBLE IF THE TRACK OF HERMINE SHIFTS FURTHER TO THE WEST. * BAY CONDITIONS...BECOMING ROUGH TO VERY ROUGH IN BAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. && $$ GMZ655-010600- /O.NEW.KMOB.TR.W.1009.160831T2155Z-000000T0000Z/ COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 455 PM CDT WED AUG 31 2016 ...TROPICAL STORM WARNING IN EFFECT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A TROPICAL STORM WARNING. * WINDS...EASTERLY WINDS INCREASING TO 20 TO 30 KNOTS WITH GUSTS TO TROPICAL STORM FORCE THURSDAY...BECOMING NORTHEAST TO NORTH THURSDAY NIGHT INTO EARLY FRIDAY MORNING. * WAVES/SEAS...BUILDING TO 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$ GMZ650-010600- /O.EXB.KMOB.SC.Y.0043.160831T2155Z-160902T1200Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- 455 PM CDT WED AUG 31 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT FRIDAY. * WINDS...EASTERLY WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS BECOMING NORTHEAST 18 TO 23 KNOTS ON THURSDAY. * WAVES/SEAS...SEAS 4 TO 6 FEET BUILDING TO 8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ670-010600- /O.EXT.KMOB.SC.Y.0043.160831T2155Z-160902T1200Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- 455 PM CDT WED AUG 31 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY... * WINDS...EASTERLY WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS BECOMING NORTHEAST 20 TO 25 KNOTS ON THURSDAY. * WAVES/SEAS...SEAS 6 TO 7 FEET BUILDING TO 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
460 WHUS74 KMOB 010416 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1116 PM CDT WED AUG 31 2016 ...TROPICAL STORM WARNING IN EFFECT FOR THE WESTERN FLORIDA WATERS OUT 60 NM... ...TROPICAL STORM WARNING AND HURRICANE WATCH IN EFFECT FOR CHOCTAWHATCHEE BAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY FOR THE ALABAMA WATERS OUT 60 NM... .TROPICAL STORM HERMINE IS FORECAST TO MAKE LANDFALL OVER THE BIG BEND AREA THURSDAY NIGHT OR EARLY FRIDAY AND RAPIDLY MOVE AWAY FROM THE MARINE AREA THROUGH THE REST OF FRIDAY. MODERATE EASTERLY WINDS...STRONGER WELL OFFSHORE...WILL INCREASE THROUGH THURSDAY THEN BECOME MORE NORTHERLY THURSDAY NIGHT. STRONGER WINDS ARE POSSIBLE IF THE TRACK OF HERMINE SHIFTS FURTHER TO THE WEST...ESPECIALLY EAST OF PENSACOLA. GMZ635-011200- /O.CON.KMOB.TR.W.1009.000000T0000Z-000000T0000Z/ /O.CON.KMOB.HU.A.0001.000000T0000Z-000000T0000Z/ CHOCTAWHATCHEE BAY- 1116 PM CDT WED AUG 31 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... ...HURRICANE WATCH REMAINS IN EFFECT... * WINDS...EASTERLY WINDS INCREASING TO 20 TO 30 KNOTS WITH GUSTS TO TROPICAL STORM FORCE LATE THURSDAY AFTERNOON...BECOMING NORTHEAST TO NORTH THURSDAY NIGHT AND FRIDAY MORNING. HIGHER WINDS ARE POSSIBLE IF THE TRACK OF HERMINE SHIFTS FURTHER TO THE WEST. * BAY CONDITIONS...BECOMING ROUGH TO VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. && $$ GMZ655-675-011200- /O.CON.KMOB.TR.W.1009.000000T0000Z-000000T0000Z/ COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1116 PM CDT WED AUG 31 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...EASTERLY WINDS INCREASING TO 20 TO 30 KNOTS WITH GUSTS TO TROPICAL STORM FORCE THURSDAY AFTERNOON...BECOMING NORTHEAST TO NORTH 25 TO 35 KNOTS THURSDAY NIGHT. * WAVES/SEAS...BUILDING TO 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$ GMZ650-670-011200- /O.CON.KMOB.SC.Y.0043.000000T0000Z-160902T1200Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- 1116 PM CDT WED AUG 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WINDS...EASTERLY WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS BECOMING NORTHEAST TO NORTH 20 TO 25 KNOTS THURSDAY AND THURSDAY NIGHT. * WAVES/SEAS...SEAS 4 TO 6 FEET BUILDING TO 8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
478 WHUS74 KMOB 010956 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 456 AM CDT THU SEP 1 2016 ...A TROPICAL STORM WARNING IN EFFECT REMAINS IN EFFECT FOR THE WESTERN FLORIDA GULF OF MEXICO WATERS OUT 60 NM... ...A TROPICAL STORM WARNING AND HURRICANE WATCH REMAINS IN EFFECT FOR CHOCTAWHATCHEE BAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT FRIDAY FOR THE ALABAMA WATERS OUT 60 NM... .INCREASING WINDS AND BUILDING SEAS ARE EXPECTED AS TROPICAL STORM HERMINE CONTINUES MOVING NORTH-NORTHEASTWARD ACROSS THE GULF OF MEXICO THROUGH TONIGHT. EASTERLY WINDS WILL BECOME NORTHERLY BY TONIGHT AS THE CENTER OF HERMINE MOVES TOWARD THE FLORIDA BIG BEND. THE STRONGEST WIND SPEEDS ARE EXPECTED TO BE WELL OFFSHORE, CLOSER TO THE CENTER OF THE TROPICAL STORM. STRONGER WINDS ARE POSSIBLE, ESPECIALLY BETWEEN PENSACOLA AND DESTIN, IF THERE IS ANY WESTWARD SHIFT IN THE TRACK BEFORE LANDFALL. OUTSIDE OF THE TROPICAL STORM WARNING AREA, A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF OF MEXICO WATERS WEST OF PENSACOLA. HERMINE SHOULD MOVE AWAY FROM THE MARINE AREA BY FRIDAY. GMZ635-011800- /O.CON.KMOB.TR.W.1009.000000T0000Z-000000T0000Z/ /O.CON.KMOB.HU.A.0001.000000T0000Z-000000T0000Z/ CHOCTAWHATCHEE BAY- 456 AM CDT THU SEP 1 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... ...HURRICANE WATCH REMAINS IN EFFECT... * WINDS...EASTERLY WINDS INCREASING TO 20 TO 30 KNOTS WITH GUSTS TO TROPICAL STORM FORCE THROUGH THURSDAY NIGHT. WINDS SHOULD BECOME NORTHEAST TO NORTH THURSDAY NIGHT AND FRIDAY MORNING. HIGHER WINDS ARE POSSIBLE IF THE TRACK OF HERMINE SHIFTS FURTHER TO THE WEST. * BAY CONDITIONS...BECOMING ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT. && $$ GMZ655-675-011800- /O.CON.KMOB.TR.W.1009.000000T0000Z-000000T0000Z/ COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 456 AM CDT THU SEP 1 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...EASTERLY WINDS INCREASING TO 20 TO 30 KNOTS, WITH GUSTS IN EXCESS OF TROPICAL STORM FORCE THURSDAY AND THURSDAY NIGHT. WINDS OF THE GULF OF MEXICO WATERS WILL BECOME NORTHEAST TO NORTH THURSDAY NIGHT INTO EARLY FRIDAY MORNING. * WAVES/SEAS...BUILDING TO 9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT. && $$ GMZ650-670-011800- /O.EXT.KMOB.SC.Y.0043.000000T0000Z-160902T1800Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- 456 AM CDT THU SEP 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT FRIDAY... * WINDS...EASTERLY WINDS BECOMING NORTHEAST AND INCREASING TO 18 TO 23 KNOTS, WITH HIGHER GUSTS, THIS AFTERNOON AND CONTINUING THROUGH FRIDAY MORNING. * WAVES/SEAS...SEAS BUILDING TO 8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT. && $$ BUTTS
688 WHUS74 KMOB 011551 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1051 AM CDT THU SEP 1 2016 ...TROPICAL STORM WARNING IN EFFECT FOR THE WESTERN FLORIDA WATERS OUT 60 NM... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT FRIDAY FOR THE ALABAMA WATERS OUT 60 NM... .TROPICAL STORM HERMINE OVER THE NORTHEASTERN GULF WILL MOVE NORTH- NORTHEAST TOWARDS A LANDFALL IN THE BIG BEND AREA OF FLORIDA TONIGHT...THEN CONTINUE FURTHER AWAY FROM THE MARINE AREA THROUGH FRIDAY. MODERATE TO OCCASIONALLY STRONG EAST TO NORTHEAST WINDS...STRONGEST WELL OFFSHORE EXPECTED THROUGH TONIGHT...POSSIBLY REACHING TROPICAL STORM STRENGTH OVER THE GULF WATERS SOUTH OF THE FLORIDA PANHANDLE. GMZ635-011700- /O.CAN.KMOB.TR.W.1009.000000T0000Z-000000T0000Z/ /O.CAN.KMOB.HU.A.0001.000000T0000Z-000000T0000Z/ CHOCTAWHATCHEE BAY- 1051 AM CDT THU SEP 1 2016 ...TROPICAL STORM WARNING IS CANCELLED... ...HURRICANE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE TROPICAL STORM WARNING. THE HURRICANE WATCH HAS BEEN CANCELLED. TROPICAL STORM FORCE WINDS ASSOCIATED WITH TROPICAL STORM HERMINE ARE NOT EXPECTED TO IMPACT CHOCTAWHATCHEE BAY. $$ GMZ655-675-020000- /O.CON.KMOB.TR.W.1009.000000T0000Z-000000T0000Z/ COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1051 AM CDT THU SEP 1 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...EASTERLY WINDS INCREASING TO 20 TO 30 KNOTS WITH GUSTS TO TROPICAL STORM FORCE...BECOMING NORTHEAST TO NORTH TONIGHT INTO EARLY FRIDAY MORNING. * WAVES/SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$ GMZ650-670-020000- /O.EXT.KMOB.SC.Y.0043.000000T0000Z-160902T1800Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- 1051 AM CDT THU SEP 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT FRIDAY... * WINDS...NORTHEASTERLY WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS BECOMING NORTHERLY 13 TO 18 KNOTS ON FRIDAY. * WAVES/SEAS...7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this hurricane watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this hurricane watch went out at Aug 31, 4:40 PM CDT, 15 minutes earlier.
Area forecast discussion, Aug 31, 4:40 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
440 PM CDT WED AUG 31 2016
.NEAR TERM /Now Through Thursday/...Tropical Storm Hermine is
forecast to move from the south central Gulf northeastward towards
the Big Bend area of Florida through Thursday. The tropical system
will be moving into an upper weakness over the extreme southeast
states, with the weakness beginning to be absorbed on Thursday by an
amplifying longwave trof over the eastern states. The deep layer
northeasterly flow over the area becomes more easterly late tonight
into Thursday morning, then returns to a northeasterly direction
later on Thursday. While subsidence prevails over most of the
forecast area tonight, isolated showers will be possible near shore,
with slightly better coverage over the coast of the western Florida
panhandle. Coverage of showers/storms associated with Hermine will
increase east of I-65 during the day on Thursday with scattered to
possibly numerous showers/storms, while coverage will be isolated
west of I-65. A Coastal Flood Advisory continues through the period
along with a High Risk of Rip Currents as long period swell will
affect the coast, and have also issued a Heavy Surf Advisory. Winds
may become breezy near the coast on Thursday, especially over the
western Florida panhandle. Lows tonight will range from the lower
70s inland to the mid/upper 70s near the coast. Highs on Thursday
will range from the upper 80s near the western Florida coast to the
lower/ mid 90s for much of the remainder of the area. /29
.SHORT TERM /Thursday night Through Saturday night/...Caught up in
the base of a long wave upper level trough, Tropical Storm Hermine
is forecast by the National Hurricane Center to lift up across the
Florida Big Bend Thu night near Apalachicola, then up across
southern GA on Fri. Main impacts to the local area continue to be
confined to the marine area and beaches. Northward propagating, long
period swell will result in high surf of 5 to 7 feet and a high risk
of potentially deadly rip currents. Given the north to northeast
flow around Hermine's western periphery as it passes to the east and
its accompanying lower pressure, minor coastal flooding of 1 to 2
feet above ground level is possible in typical, lower lying areas
mostly along the coast that are facing north to northeast on area
bays and sounds. Lower pressure will also contribute to tidal rises.
Coastal flood advisories remain in effect thru Fri evening and a
high risk of rip currents likely to linger into early in the weekend.
Will have a better potential of measurable rains along and east of a
line from Andalusia to Gulf Shores Thu night to account for the
possibility of rain bands sliding across on the tropical cyclone's
northwest and western periphery. A frontal boundary approaching the
central Gulf coast on Friday interacts with lingering moisture to
aid in the development of isolated to scattered storms.
.LONG TERM /Sunday Through Wednesday/...The official NHC forecast
takes Tropical Storm Hermine northeast across the Carolinas thru
Sat. The frontal boundary lingers across the local area on Sat,
maintaining potential for scattered showers and storms. Storm
coverage lower early next week with isolated showers and storms by
Tue and Wed with deep layer ridge building over the southeast.
Temperatures will generally be near to slightly above climatological
normals. /10
&&
.MARINE...Tropical Storm Hermine over the south central Gulf will
head northeastward towards the Florida Big Bend area through
Thursday evening, then continue away from the marine area through
Friday. Moderate easterly winds, stronger well offshore, will
increase through Thursday then become more northerly Thursday night.
A Hurricane Watch/Tropical Storm Warning is now in effect for
Choctawhatchee Bay and a Tropical Storm Warning for the western
Florida coastal waters out 60 nm. A small craft advisory is in
effect for the Alabama waters out 60 nm through 7 am Friday. Please
refer to the latest advisories from the NHC regarding Tropical Storm
Hermine.
/29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 75 94 74 93 / 10 20 10 20
Pensacola 77 90 76 92 / 20 50 20 30
Destin 78 88 77 88 / 30 70 50 50
Evergreen 72 93 74 88 / 10 30 10 40
Waynesboro 73 95 74 92 / 10 20 10 10
Camden 72 95 74 91 / 10 20 10 20
Crestview 74 91 75 89 / 20 60 30 40
&&
.MOB Watches/Warnings/Advisories...
AL...High Rip Current Risk through Saturday morning for ALZ265-266.
High Surf Advisory until 7 PM CDT Friday for ALZ265-266.
Coastal Flood Advisory until 7 PM CDT Friday for ALZ263>266.
FL...High Rip Current Risk through Saturday morning for FLZ202-204-
206.
High Surf Advisory until 7 PM CDT Friday for FLZ202-204-206.
Coastal Flood Advisory until 7 PM CDT Friday for FLZ202-204-206.
MS...None.
GM...Tropical Storm Warning for GMZ635-655-675.
Small Craft Advisory until 7 AM CDT Friday for GMZ650-670.
Hurricane Watch for GMZ635.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Aug 31, 1:23 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 123 PM CDT WED AUG 31 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 123 PM CDT WED AUG 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT TROPICAL STORM HERMINE HAS FORMED OVER THE SOUTH CENTRAL GULF OF MEXICO AND IS FORECAST TO TRACK IN THE DIRECTION OF THE FLORIDA BIG BEND. NORTHWARD PROPAGATING...HIGH PERIOD SWELL GENERATED BY THE STORM RESULTS IN A CONTINUATION IN ROUGH SURF AND A HIGH RISK OF RIP CURRENTS ALONG GULF BEACHES. A COASTAL FLOOD ADVISORY REMAINS IN EFFECT ALONG THE COAST OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING ALL INLAND BAYS AND SOUNDS. WATERS LEVELS OF 1 TO 2 FEET ABOVE GROUND LEVEL WILL BE LIKELY...ESPECIALLY AROUND THE TIME OF HIGH TIDE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TROPICAL STORM HERMINE IS PROJECTED BY THE NATIONAL HURRICANE CENTER TO MAKE LANDFALL OVER THE FLORIDA BIG BEND LATE THURSDAY NIGHT. ROUGH SURF WILL CONTINUE TO RESULT IN A HIGH RISK OF RIP CURRENTS THROUGH SATURDAY MORNING. MINOR COASTAL FLOODING IS FORECAST TO CONTINUE ALONG NORTHEAST FACING SHORES THROUGH FRIDAY EVENING. WITH HERMINE FORECAST TO BE MOVING NORTHEAST...OFF THE MID ATLANTIC COAST THIS WEEKEND...CONDITIONS ARE FORECAST TO SHOW IMPROVEMENT ACROSS THE CENTRAL GULF COAST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>635-650-655-670-675-011200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 123 PM CDT WED AUG 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT TROPICAL STORM HERMINE HAS FORMED OVER THE SOUTH CENTRAL GULF OF MEXICO AND IS FORECAST TO TRACK IN THE DIRECTION OF THE FLORIDA BIG BEND. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE OFFSHORE GULF WATERS THROUGH TONIGHT AS HERMINE MOVES FROM THE SOUTH CENTRAL GULF...UP TOWARD THE NORTHEAST. OVER THE GULF WATERS BEYOND 20 NAUTICAL MILES OFFSHORE...A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT AS WINDS AND SEAS INCREASE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TROPICAL STORM HERMINE IS PROJECTED BY THE NATIONAL HURRICANE CENTER TO MAKE LANDFALL OVER THE FLORIDA BIG BEND LATE THURSDAY NIGHT. THURSDAY AND THURSDAY NIGHT...SMALL CRAFT ADVISORIES WILL CONTINUE OFFSHORE WITH SEAS BUILDING TO 6 TO 9 FEET BY LATE THURSDAY. THIS WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. BY FRIDAY...TROPICAL STORM HERMINE IS EXPECTED TO BE INLAND OVER THE SOUTHEAST UNITED STATES...AND MOVING AWAY FROM THE MARINE AREA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:04 AM CDT | Small Craft Advisory | MOB | 53 hr | |
| Aug 31, 4:02 PM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 36 hr |
| Aug 31, 4:55 PM CDT | Tropical Storm Warning | MOB | 35 hr |
Nearby
Hurricane Watches in Alabama, 2016Every hurricane watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.